Colorado, 2001

Hail in Colorado, July 26, 2001

July 26, 2001 · NWS GJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 26, 1:24 PM MST, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 26, 1:24 PM MST, 1 hour 6 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
224 PM MDT THU JUL 26 2001

ACTIVE AFTERNOON UNDERWAY ACROSS EASTERN UTAH AND WESTERN
COLORADO AS SUB-TROPICAL MOISTURE INTERACTS WITH STRONG SHRTWV
TROUGH NOW PUSHING INTO THE REGION.  COOLER AND DRIER AIR ALOFT
HAS COMBINED WITH GOOD SURFACE HEATING THIS AFTERNOON TO
GENERATE A FEW STRONG TO SEVERE STORMS WITH HEAVY RAIN...HAIL
AND STRONG WINDS THE THREATS. THE STORM WE WARNED ON EARLIER
WAS IN ONE OF OUR DATA SPARSE AREAS AND WILL REQUIRE SOME BACK-
COUNTRY EXPLORING TO VERIFY...BUT STORM WAS TURNING RIGHT OF THE
FLOW.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING AS THE SHRTWV AND ASSOCIATED SPEED MAX LIFT NE THROUGH THE
AREA. CLEARING CONDITIONS ANTICIPATED LATE TONIGHT AS SYSTEM EXITS
THE REGION. DRY AND WARMER CONDS THEN MOVE IN FOR FRIDAY AND SATURDAY
WITH ONLY ISOLATED SHOWERS CONFINED TO THE HIGHER MTNS OF WESTERN
COLORADO. JDC

EXTENDED (SUN-THU)...BROAD UPPER HIGH WILL SHIFT EAST IN RESPONSE TO
A DEEPENING PACIFIC NORTHWEST TROUGH...WHICH WILL MOVE OVER THE
GREAT BASIN TUESDAY. NARROW PLUME OF SUB-TROPICAL MOISTURE WILL
REMAIN OVER THE REGION LEADING THE THREAT OF SCATTERED AFTN/EVE
SHOWERS AND THUNDERSTORMS EACH DAY. POTENTIAL FOR ENHANCEMENT
OF CONVECTION POSSIBLE MON/TUE AS UPPER TROUGH APPROACHES. TEMPS
WILL BE SLIGHTLY ABOVE NORMAL SUN AND MON BEFORE COOLER AIR INVADES
FOR TUE. BY THU...THE UPPER HIGH AXIS SHIFTS BACK WEST OVER SRN
COLORADO RESULTING IN WARM CONDITIONS.  DJN.83

.GJT...NONE.

In the hours before

Special weather statement, Jul 26, 9:10 AM MST, 5 hours 20 minutes before
COZ001>014-017>023-UTZ022>025-027>029-261800-

SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
840 AM MDT THU JUL 26 2001

...SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING ACROSS
EASTERN UTAH AND WESTERN COLORADO...

AN INTENSE UPPER LEVEL LOW OVER NORTHERN ARIZONA WILL MOVE NORTHEAST
ACROSS COLORADO THROUGH THIS EVENING. THIS WILL COMBINE WITH
ABUNDANT SUB-TROPICAL MOISTURE AND SUFFICIENT ATMOSPHERIC LIFT TO
PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE
WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS EASTERN UTAH
AND WESTERN COLORADO...ESPECIALLY OVER THE MOUNTAINS. THE THREAT
WILL BE HAIL UP TO 1 INCH IN DIAMETER AND STRONG DAMAGING WIND IN
EXCESS OF 60 MPH.

THE GREATEST THREAT FOR SEVERE WEATHER WILL BE THE MOUNTAINS OF
EXTREME EASTERN UTAH...THE WESTERN SAN JUAN MOUNTAINS OF COLORADO...
THE UNCOMPAHGRE PLATEAU...AND THE MOUNTAINS OF CENTRAL COLORADO
INCLUDING THE ELK AND GORE RANGES.

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING
ACROSS THE ABOVE MENTIONED AREAS FOR SEVERE THUNDERSTORMS. STAY
TUNED TO YOUR FAVORITE MEDIA OUTLET OR NOAA WEATHER RADIO FOR LATER
STATEMENTS ON THIS POTENTIALLY EXTREME WEATHER SITUATION. YOU MAY
ALSO VIEW THE LATEST WEATHER INFORMATION ON THE GRAND JUNCTION
NATIONAL WEATHER SERVICE WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/GJT

NADLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Delta

When
July 26, 2:30 PM MST to 2:32 PM MST
Where
Delta County, 10 mi W of Delta
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
38.683, -108.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257741.